Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Las Vegas, NV

July 25, 2007San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2007, 6:51 PM PDT for San Bernardino County, California. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 6:51 PM PDT (01:51 UTC)
Expired
Jul 25, 2007, 8:15 PM PDT
In force
84 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3919 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 260153
FFWVEF
CAC071-260315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
651 PM PDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 815 PM PDT.

* AT 646 PM PDT...FLASH FLOODING WAS ESTIMATED FROM A THUNDERSTORM
  OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PERSONS TRAVELING SOUTH OF LUDLOW ON BAGDAD CHASE ROAD MAY ENCOUNTER 
WATER OVER THE ROAD OR AREAS THAT HAVE BEEN WASHED OUT. ANY TRAVEL 
ON THIS ROAD DOWN TO THE BAGDAD CHASE MINE MAY BE DANGEROUS.

LAT...LON 3470 11616 3472 11629 3461 11627 3461 11614

$$
BELL
3 follow-up statements
000
WGUS75 KVEF 260204
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
700 PM PDT WED JUL 25 2007

CAC071-260210-
SAN BERNARDINO CA-
700 PM PDT WED JUL 25 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL SAN
BERNARDINO COUNTY...

THE THUNDERSTORMS THAT PRODUCED HEAVY RAIN ACROSS EAST CENTRAL SAN 
BERNARDINO COUNTY...ESPECIALLY IN AND AROUND NEEDLES HAVE 
DISSIPATED. LIGHT RAIN SHOWERS WILL REMAIN IN THE AREA THROUGH 9 PM. 
RUNOFF IN AREA WASHES WILL CONTINUE TO DECREASE THROUGH 9 PM. SOME 
ROADS ARE CLOSED DUE TO THE EXCESSIVE RAINS SO PLEASE DO NOT GO 
AROUND BARRICADED ROADWAYS.   


LAT...LON 3424 11490 3425 11444 3471 11448 3473 11453
      3483 11458 3488 11464 3501 11465 3507 11497

$$

PIERCE
000
WGUS75 KVEF 260226
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
724 PM PDT WED JUL 25 2007

CAC071-260315-
SAN BERNARDINO CA-
724 PM PDT WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...

AT 720 PM PDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT ADDITIONAL 
RAINFALL IS OCCURRING OVER AREAS SOUTH OF LUDLOW THAT ARE LIKELY 
EXPERIENCING FLASH FLOODING.

PERSONS TRAVELING SOUTH OF LUDLOW ON BAGDAD CHASE ROAD MAY ENCOUNTER 
WATER OVER THE ROAD OR AREAS THAT HAVE BEEN WASHED OUT. ANY TRAVEL 
ON THIS ROAD DOWN TO THE BAGDAD CHASE MINE MAY BE DANGEROUS.

LAT...LON 3470 11616 3472 11629 3461 11627 3461 11614

$$

BELL
000
WGUS75 KVEF 260311
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
806 PM PDT WED JUL 25 2007

CAC071-260316-
SAN BERNARDINO CA-
806 PM PDT WED JUL 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM PDT(815 PM MST) FOR
CENTRAL SAN BERNARDINO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT HEAVY RAINFALL 
IS NO LONGER OCCURRING NEAR LUDLOW. HOWEVER...CALIFORNIA HIGHWAY 
PATROL REPORTS DEBRIS INCLUDING LARGE ROCKS DUE TO FLOODING ON 
CRUCERO ROAD NORTH OF LUDLOW. IN ADDITION...PERSONS TRAVELING SOUTH 
OF LUDLOW ON BAGDAD CHASE MINE WILL LIKELY ALSO ENCOUNTER DEBRIS DUE 
TO FLOODING.

LAT...LON 3470 11616 3472 11629 3461 11627 3461 11614

$$

BELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:05 PM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 25, 3:05 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT WED JUL 25 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING
WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE
ALOFT MOVES IN FROM THE EAST.
&&

.SHORT TERM...ACTIVE WEATHER THIS AFTERNOON WITH PLENTY OF
CONVECTION OVER THE EASTERN THIRD OF THE CWA. SEVERAL FLASH FLOOD
WARNINGS HAVE BEEN SENT FOR MOHAVE...SOUTHERN CLARK...AND EASTERN
SAN BERNARDINO COUNTIES. SO FAR...NO LET UP IN THE STORMS AND EXPECT
THESE TO CONTINUE FOR THE NEXT FEW HOURS. DRIER AIR HAS WORKED INTO
THE WESTERN AND CENTRAL PORTIONS OF THE CWA AND A COUPLE OF STORMS
ON THE EDGE OF THE DRY AIR HAVE BEEN SEVERE. MOISTURE WILL REMAIN IN
PLACE FOR THE NEXT SEVERAL DAYS AND WILL BECOME TRAPPED UNDER THE
HIGH AS THE CENTER MOVES FURTHER WEST. THIS WILL LEAD TO MORE
ISOLATED STORMS...BUT ALSO INCREASE THE CHANCE FOR HEAVIER RAIN DUE
TO LIGHT WINDS THROUGH THE LOWER 500 MB. KEPT THE FLASH FLOOD WATCH
IN PLACE THROUGH 9PM THIS EVENING.

.LONG TERM...SATURDAY THROUGH WEDNESDAY.
AS THE HIGH PRESSURE FROM THE FOUR CORNERS REGION MOVES BACK OVER
THE FORECAST AREA AND SITS THERE...THERE WILL BE PLENTY OF LINGERING
MOISTURE TO WORK WITH EACH DAY.  THIS WILL YIELD SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS AREA WIDE.  REALLY DON/T SEE A
TRIGGERING MECHANISM TO INDICATE ONE AREA OVER ANOTHER.  FEEL THE
STORMS WILL BE HEATING AND OROGRAPHICALLY INDUCED AND THEN WILL MOVE
BASED ON THE DOMINATE WIND DIRECTION.

NOTICED AFTERNOON TEMPERATURES WERE A FEW DEGREES HIGHER THAN
ENSEMBLE GUIDANCE SO LOWERED TEMPERATURES TO BE MORE IN LINE.
REALLY DON/T SEE MUCH CHANGE IN TEMPERATURES AND EXPECT THEM TO
CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

&&
.AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY.  COVERAGE WILL STILL
BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT
ITSELF.  AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE
THE UNCERTAINTY.  THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO
THE EAST OF LAS VEGAS VALLEY.  ISOLATED TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF
THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER
THAT WILL MOVE BACK OVER THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A
BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN
CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY.
OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE.
WILL USE VICINITY FOR VGT...DRA...AND DAG.  THE LEAST CHANCE FOR
THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT
TAF.  THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE
DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE
WEATHER PATTERN.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022.
.AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36.
.CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527.
&&

GORELOW/81

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1122 AM PDT WED JUL 25 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-260930-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL
BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME
EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH
FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

81

In the hours before

Local storm report, Jul 25, 2:18 PM PDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      NEW KINGMAN-BUTLER      35.26N 114.03W
07/25/2007                   MOHAVE             AZ   TRAINED SPOTTER

            ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
            RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.

&&

81
Local storm report, Jul 25, 3:57 PM PDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 PM PDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      NEEDLES                 34.81N 114.61W
07/25/2007                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            WATER OVER THE ROAD I40 FROM NEEDLES TO LAUGHLIN. WASHES
            ALONG US HWY 95 N AND S RUNNING HIGH.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:04 PM PDTFlash Flood WarningVEFSan Bernardino116 min
Jul 26, 2:09 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Jul 26, 4:14 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Jul 26, 4:47 PM PDTSevere Thunderstorm WarningVEFSan Bernardino43 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.